MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-70/I16-30
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated with the afx abdominal aortic aneurysm stent on (b)(6) 2016.Approximately two (2) years post initial procedure, a main body-to-proximal extension separation was detected by ct on an unknown date, which has been defaulted to (b)(6) 2018; endologix became aware of the reported product problem on (b)(6) 2018.The physician plans to schedule the patient for re-intervention.
 
Event or Problem Description
Additional information received confirming that the reported implant separation was discovered by (b)(6) on (b)(6) 2018.In addition, re-intervention was completed on (b)(6) 2018 and the physician elected to treat the patient by implanting an infrarenal afx device.The clinical assessment also detected event of sac growth had occurred for the patient.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of type iiia endoleak with complete component separation.The clinical assessment also determined that there was evidence to reasonably suggest sac growth occurred that was not included in the event as reported.The sac growth was discovered during review of the 20month post implant ct scan.Device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.Procedure related harms for this complaint could not be determined based on the information shared with endologix to review.The final patient status was reported to be in stable condition post the secondary endovascular procedure.The manufacturing lot review confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type 3a endoleak.The root causes have been identified as; 1.Patient anatomy including large aneurysms, aneurysm sac angulation, significant aortic neck angulation and lack of thrombus; 2.Patient conditions including disease progression or anatomical changes post implant; 3.Off label product use including patient anatomy, overlap length, oversizing between components, and placement of the devices within the anatomy of the patient.Endologix implemented the following corrective actions to reduce the type 3a endoleak events; 1.Sizing guidance and instructions were updated in the ifu and released on 17 jun 2015, 2.Field training was completed by 03 aug 2015.Since the corrective actions were implemented the type 3a events have been reduced significantly and are well within the acceptable range per our risk assessment.Correction: outcomes: remove other serious and add required intervention; remove result code 3233 and add 4247; remove conclusion code 11 and add 22, 4315.Additional information: add patient code 1708; add device codes 1068, 1354; add method codes 3331, 4112,.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7804542
Report Number2031527-2018-00683
Device Sequence Number13776360
Product Code MIH
UDI-Device Identifier00818009014603
UDI-Public(01)00818009014603(17)170628
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Model NumberBEA28-70/I16-30
Device Lot Number1514898-011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date11/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA INFRARENAL-1614514-002.; AFX-VELA INFRARENAL-1614514-002
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age89 YR